Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 37, NWS Wakefield, VA

May 2, 20166 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 2, 2016, 8:22 PM EDT for 6 counties in Virginia. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 8:22 PM EDT (00:22 UTC)
Expired
May 2, 2016, 8:45 PM EDT
In force
23 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, Isle of Wight County, VA, James City County, VA, York County, VA

The radar

The Norfolk radar (KAKQ), 32 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 8:30 PM EDTTSTM WND DMGSmithfield, VATREE DOWN ON HIGHWAY 258 JUST OUTSIDE OF SMITHFIELD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 5:38 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

977 
WUUS51 KAKQ 030022
SVRAKQ
VAC093-095-199-650-700-735-030045-
/O.NEW.KAKQ.SV.W.0037.160503T0022Z-160503T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
822 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THE CITY OF HAMPTON IN SOUTHEASTERN VIRGINIA...
  SOUTHEASTERN YORK COUNTY IN SOUTHEASTERN VIRGINIA...
  THE CITY OF NEWPORT NEWS IN SOUTHEASTERN VIRGINIA...
  CENTRAL ISLE OF WIGHT COUNTY IN SOUTHEASTERN VIRGINIA...
  THE SOUTHWESTERN CITY OF POQUOSON IN SOUTHEASTERN VIRGINIA...
  SOUTHEASTERN JAMES CITY COUNTY IN SOUTHEASTERN VIRGINIA...

* UNTIL 845 PM EDT

* AT 822 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ISLE OF
  WIGHT...OR NEAR SMITHFIELD...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHFIELD AROUND 825 PM EDT. 
  RESCUE AROUND 830 PM EDT. 
  CHRISTOPHER NEWPORT UNIVERSITY...NORTHAMPTON...FORT EUSTIS AND 
  BEACONSDALE AROUND 840 PM EDT. 
  NEWPORT NEWS...HAMPTON...PATRICK HENRY FIELD...DENBIGH...TABB AND LEE 
  HALL AROUND 845 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEWPORT
NEWS GOLF COURSE...OYSTER POINT...LONGVIEW...INDIKA...LAWSON...RAYNOR...
MOONLIGHT...BENNS CHURCH...COMET AND RUSHMERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3710 7633 3681 7667 3691 7683 3692 7684
      3693 7684 3704 7674 3706 7670 3712 7668
      3723 7658
TIME...MOT...LOC 0022Z 217DEG 37KT 3695 7669 

HAIL...1.00IN
WIND...60MPH
 
$$

ZIMMERMAN
2 follow-up statements
465 
WWUS51 KAKQ 030036
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
836 PM EDT MON MAY 2 2016

VAC093-095-199-650-700-735-030045-
/O.CON.KAKQ.SV.W.0037.000000T0000Z-160503T0045Z/
CITY OF HAMPTON VA-YORK VA-CITY OF NEWPORT NEWS VA-ISLE OF WIGHT VA-
CITY OF POQUOSON VA-JAMES CITY VA-
836 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN YORK...NORTHEASTERN ISLE OF WIGHT AND SOUTHEASTERN
JAMES CITY COUNTIES...THE CITY OF HAMPTON...THE CITY OF NEWPORT NEWS
AND THE SOUTHWESTERN CITY OF POQUOSON...

AT 836 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWPORT NEWS...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CHRISTOPHER NEWPORT UNIVERSITY...NORTHAMPTON AND BEACONSDALE AROUND 
  840 PM EDT. 
  NEWPORT NEWS...HAMPTON...PATRICK HENRY FIELD...DENBIGH...TABB AND LEE 
  HALL AROUND 845 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
RUSHMERE...NEWPORT NEWS GOLF COURSE...OYSTER POINT...HILTON VILLAGE...
MOGARTS BEACH...LAWSON...MENCHVILLE...CARROLLTON...ORIANA AND LANGLEY
VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING
TREES OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER
SERVICE IN WAKEFIELD AT
...7 5 7...8 9 9...2 4 1 5.&&

LAT...LON 3710 7633 3691 7655 3706 7670 3709 7669
      3709 7668 3710 7669 3711 7668 3712 7668
      3723 7658
TIME...MOT...LOC 0036Z 217DEG 37KT 3707 7658 

HAIL...1.00IN
WIND...60MPH
 
$$

ZIMMERMAN
364 
WWUS51 KAKQ 030044
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
844 PM EDT MON MAY 2 2016

VAC093-095-199-650-700-735-030054-
/O.EXP.KAKQ.SV.W.0037.000000T0000Z-160503T0045Z/
CITY OF HAMPTON VA-YORK VA-CITY OF NEWPORT NEWS VA-ISLE OF WIGHT VA-
CITY OF POQUOSON VA-JAMES CITY VA-
844 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YORK...
NORTHEASTERN ISLE OF WIGHT AND SOUTHEASTERN JAMES CITY COUNTIES...THE
CITY OF HAMPTON...THE CITY OF NEWPORT NEWS AND THE SOUTHWESTERN CITY
OF POQUOSON WILL EXPIRE AT 845 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN VIRGINIA.

LAT...LON 3710 7633 3691 7655 3706 7670 3709 7669
      3709 7668 3710 7669 3711 7668 3712 7668
      3723 7658
TIME...MOT...LOC 0042Z 217DEG 37KT 3707 7658 

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:48 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 2, 4:48 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT MON MAY 2 2016

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST NORTHWEST THIS
EVENING...THEN SLOWLY PUSHES ACROSS THE AREA AND JUST OFF THE
COAST LATE TONIGHT THROUGH TUESDAY NIGHT. UNSETTLED WEATHER WILL
THEN CONTINUE WEDNESDAY THROUGH FRIDAY...AS UPPER AIR LOW PRESSURE
WILL DROP ACROSS THE MID ATLANTIC REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
LATE THIS AFTN...WARM FRONT HAS LIFTED ENE OF THE AREA RESULTING
IN WARM AND SOMEWHAT HUMID AIRMASS NOW COVERING THE CWA DUE TO SSW
WINDS. TEMPS RANGED FM THE MID 70S TO MID 80S. SCTD TSTMS WERE
DEVELOPING IN ADVANCE OF LO PRES AND A COLD FRONT OVR SW VA...ERN
TN...AND WRN AND CNTRL NC/SC. THESE STORMS WERE MOVING ENE...AND
WILL PUSH INTO OUR WRN/CNTRL COUNTIES THIS EVENG. SOME STORMS
COULD BECOME SEVERE WITH THE MAIN THREATS BEING DAMAGING WINDS AND
LARGE HAIL. OTHERWISE...ANY STRONG STORMS COULD PRODUCE GUSTY
WINDS AND HEAVY DOWNPOURS. ASIDE FM ANY STRONG OR SVR TSTMS THIS
EVENG...EXPECT INCREASING POPS TO CATEGORICAL (80%) OR LIKELY
(60-70%) FM W AND N...TO THE SE...FM LATER THIS EVENG INTO TUE
MORNG...AS LO PRES AND THE COLD FRONT APPROACH AND PUSH INTO WNW
COUNTIES. LOWS IN THE 60S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
COLD FRONT WILL SLOWLY PUSH ESE AND JUST OFF THE CST TUE THRU TUE
NGT...WITH CAT OR LIKELY POPS TUE MORNG...GRADUALLY DECREASING FM
NW TO SE. ONLY A MARGINAL THREAT FOR ANY SVR TSTMS ON TUE...AND
MAINLY OVR SE VA AND NE NC. OTHERWISE...COULD HAVE LOCALLY HEAVY
DOWNPOURS IN THESE AREAS. HI TEMPS ON TUE WILL RANGE FM THE UPR
60S TO THE UPR 70S. LOWS TUE NGT WILL RANGE THRU THE 50S TO NEAR
60.

UNSETTLED WX WILL CONTINUE ACRS THE AREA WED THRU THU...DUE TO
UPR AIR LO PRES DROPPING FM THE GRT LKS REGION DOWN AND ACRS THE
MID ATLC REGION. WILL CARRY 30-50% POPS...ESPLY WED AFTN THRU
THU...ALONG WITH PARTLY TO MOSTLY CLOUDY CONDITIONS. HI TEMPS ON
WED WILL RANGE FM THE MID 60S TO MID 70S. LOWS WED NGT MAINLY IN
THE LWR TO MID 50S. HIGHS ON THU WILL RANGE FM THE MID 60S TO LWR
70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UPPER LOW IS EXPECTED TO GRADUALLY MOVE OFFSHORE FRIDAY INTO
SATURDAY. BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY CONDITIONS ARE
EXPECTED TO PERSIST FRIDAY WITH A ~40% CHC OF SHOWERS. FORECAST
HIGHS RANGE FROM THE LOW TO MID 60S...AFTER MORNING LOWS IN THE
UPPER 40S TO LOW 50S. CONDITIONS GRADUALLY IMPROVE SATURDAY AS THE
LOW SLIDES FARTHER OFFSHORE. TEMPERATURES MODERATE INTO THE UPPER
60S TO LOW 70S UNDER A PARTLY SUNNY SKY...WITH A 20% POP FOR THE ERN
HALF OF THE AREA. A COLD FRONT APPROACHES FROM THE N SATURDAY NIGHT
INTO SUNDAY...WITH THE 02/12Z GFS FASTER WITH THE FRONTAL PASSAGE
COMPARED TO THE 02/12Z ECMWF. NEVERTHELESS...MOISTURE APPEARS
LIMITED WITH THIS BOUNDARY AT THIS TIME. WARMER SUNDAY WITH HIGHS
RISING INTO THE UPPER 70S TO LOW 80S...AFTER MORNING LOWS IN THE
50S. A MID/UPPER RIDGE BUILDS INTO THE REGION EARLY NEXT WEEK WITH
WEAK HIGH PRESSURE AT THE SURFACE. THIS SHOULD LEAD TO GENERALLY DRY
AND MILD CONDITIONS.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
MAINLY VFR TO START OFF THE 18Z TAF PERIOD AS LO CLOUDS HAVE
ERODED ACROSS THE AREA. STILL SOME MVFR HANGING ON AT SBY...BUT
VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUDS OVER THE LWR ERN
SHORE SO INCLUDED VFR CIGS IN A TEMPO GROUP THERE. S FLOW
CONTINUES THIS AFTN/EVENG WITH SOME INCREASING CLOUDS LATE AS RAIN
CHANCES GO UP. SHRAS ARE EXPECTED TO OVERSPREAD THE AREA LATER
THIS EVENG/OVRNGT. TSTMS ARE PSBL AS WELL BUT NOT CONFIDENT ENOUGH
IN THE TIMING ATTM TO INCLUDE IN THE TAFS. WIDESPREAD IFR/MVFR
EXPECTED TUE MORNG AS HAS BEEN THE CASE PREVIOUS MORNGS...WITH A
STATIONARY FRNTAL BNDRY STILL IN THE VICINITY. CHANCES FOR RAIN
WILL COTNINUE THRU THE END OF THE WEEK.

&&

.MARINE...
HIGH PRESSURE IS SITUATED OFF THE SOUTHEAST COAST THIS
AFTERNOON...WITH A WEAK LOW PRESSURE TROUGH OVER THE NRN MID-
ATLANTIC. THE PRESSURE GRADIENT IS RATHER WEAK LOCALLY...WITH
GENERALLY S TO SW FLOW AOB 15KT. A COLD FRONT OVER THE OHIO VALLEY
WILL GRADUALLY DROP SSW TONIGHT AS A WAVE OF LOW PRESSURE TRACKS
ALONG THE BOUNDARY. SW FLOW OF 10-15KT WILL CONTINUE FOR MOST OF THE
AREA OVERNIGHT. SEAS THIS AFTERNOON ARE 3-4FT AND THIS SHOULD
CONTINUE OVERNIGHT...ALONG WITH ~2FT WAVES IN THE BAY. THE COLD
FRONT GRADUALLY DROPS THROUGH THE AREA TUESDAY INTO TUESDAY
EVENING...WITH THE WIND BECOMING NNE BEHIND THE BOUNDARY. SUB-SCA
CONDITIONS ARE EXPECTED THOUGH AS THERE IS A LACK OF CAA BEHIND THE
FRONT. WEAK HIGH PRESSURE BUILDS IN FROM THE NE LATER TUESDAY NIGHT
INTO WEDNESDAY MAINTAINING NE FLOW AOB 15KT. LOW PRESSURE DEVELOPS
OFF THE COAST THURSDAY INTO THURSDAY NIGHT. EASTERLY FLOW WILL
GRADUALLY BECOME NW AS THE LOW DEVELOPS OFF THE COAST...BUT IS
EXPECTED TO REMAIN SUB-SCA. LOW PRESSURE GRADUALLY MOVES OFFSHORE
FRIDAY INTO SATURDAY WITH NW FLOW CONTINUING. SEAS AVERAGE 3-4FT
THROUGH THE PERIOD WITH 2-3FT WAVES IN THE MOUTH OF THE BAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...MAS
MARINE...AJZ
Hazardous weather outlook, May 2, 12:45 PM EDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1245 PM EDT MON MAY 2 2016

VAZ048-060>062-064>069-079-080-509>516-031645-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-
WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-
WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...NORTH
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. PRIMARY THREATS ARE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-VAZ084-086>089-092-093-095>098-100-523>525-031645-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ075>078-085-099-031645-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-ACCOMACK-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ081>083-090-517>522-031645-
PRINCE GEORGE-CHARLES CITY-NEW KENT-JAMES CITY-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-
1245 PM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
TONIGHT...AND COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Special weather statement, May 2, 7:36 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 PM EDT MON MAY 2 2016

VAZ077-078-030015-
NORTHUMBERLAND-LANCASTER-
736 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND...LANCASTER AND
SOUTHEASTERN RICHMOND COUNTIES...

AT 735 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LANCASTER...OR
NEAR KILMARNOCK...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  KILMARNOCK AND LANCASTER AROUND 745 PM EDT.
  WICOMICO CHURCH AROUND 800 PM EDT.
  FAIR PORT AROUND 805 PM EDT.
  HEATHSVILLE AROUND 810 PM EDT.
  LEWISETTA AROUND 815 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LARA...LILIAN...BROWNS
STORE...NUTTSVILLE...WEEMS...BERTRAND...REEDVILLE...FLEETON...HULL NECK AND
AVALON.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3802 7647 3797 7641 3794 7633 3786 7620
      3783 7622 3763 7647 3768 7655 3773 7657
      3784 7655 3783 7652 3784 7651 3785 7652
      3787 7655 3803 7652
TIME...MOT...LOC 2335Z 201DEG 20KT 3772 7650

MINNICK
Special weather statement, May 2, 7:44 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
744 PM EDT MON MAY 2 2016

NCZ013>016-VAZ092-093-096-097-030030-
HERTFORD-PASQUOTANK-GATES-CAMDEN-SUFFOLK-ISLE OF
WIGHT-SOUTHAMPTON-CHESAPEAKE-
744 PM EDT MON MAY 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOWAN...
GATES...NORTHWESTERN PASQUOTANK...NORTHWESTERN CAMDEN...NORTHWESTERN
PERQUIMANS...NORTH CENTRAL HERTFORD...NORTHWESTERN CURRITUCK...
SOUTHWESTERN ISLE OF WIGHT...AND SOUTHEASTERN SOUTHAMPTON COUNTIES...
THE CITY OF CHESAPEAKE...THE CITY OF FRANKLIN AND THE SOUTHWESTERN
CITY OF SUFFOLK...

AT 744 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEWSOMS TO SUNBURY. MOVEMENT WAS
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  SUNBURY AROUND 750 PM EDT.
  CORAPEAKE AROUND 755 PM EDT.
  SEDLEY AROUND 805 PM EDT.
  CARRSVILLE AROUND 815 PM EDT.
  ZUNI AROUND 825 PM EDT.
  WINDSOR...GREAT BRIDGE AND ISLE OF WIGHT AROUND 830 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HAZELTON...EURE...
SUFFOLK AIRPORT...WYANOKE...INDIKA...LEES MILL...SHILOH...COLLOSSE...CARTER
AND DRUM HILL.

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3662 7725 3697 7686 3667 7612 3660 7618
      3655 7626 3655 7631 3653 7629 3632 7661
      3633 7664 3632 7665
TIME...MOT...LOC 2344Z 231DEG 28KT 3663 7711 3643 7658

ZIMMERMAN
Local storm report, May 2, 7:50 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
750 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     GLENNS                  37.57N  76.61W
05/02/2016  E50 MPH          GLOUCESTER         VA   PUBLIC

            1/4 INCH HAIL

&&

EVENT NUMBER AKQ1600572

JEF
Local storm report, May 2, 7:52 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
752 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             WILLIAMSBURG            37.27N  76.71W
05/02/2016  E0.88 INCH       CITY OF WILLIAMSBU VA   TRAINED SPOTTER

            MONTICELLO AVE

&&

EVENT NUMBER AKQ1600573

JEF
Special weather statement, May 2, 8:03 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
803 PM EDT MON MAY 2 2016

VAZ086-030015-
MATHEWS-
803 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MATHEWS COUNTY...

AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BAVON...OR NEAR
MATHEWS...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
MATHEWS COUNTY...INCLUDING THE FOLLOWING LOCATIONS: RUFF...PORT
HAYWOOD...PEARY...NEW POINT...DIGGS AND LABAN.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3730 7623 3730 7632 3739 7639 3749 7623
      3738 7619
TIME...MOT...LOC 0003Z 242DEG 24KT 3739 7628

MINNICK
Local storm report, May 2, 8:13 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 PM EDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             POWHATAN SECONDARY      37.28N  76.77W
05/02/2016  M0.88 INCH       JAMES CITY         VA   TRAINED SPOTTER

&&

EVENT NUMBER AKQ1600574

MINNICK

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:02 PM EDTSpecial Marine WarningAKQ73 min
May 2, 8:03 PM EDTSpecial Weather StatementAKQMathews12 min
May 2, 8:11 PM EDTSevere Thunderstorm WarningAKQMathews34 min
May 2, 8:14 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach24 min
May 2, 8:23 PM EDTSpecial Marine WarningAKQ82 min
May 2, 8:27 PM EDTSpecial Marine WarningAKQ78 min
May 2, 8:41 PM EDTSpecial Weather StatementAKQCaroline, Goochland, Hanover49 min
May 2, 8:47 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson28 min
May 2, 8:48 PM EDTSpecial Weather StatementAKQAccomack, Northampton57 min
May 2, 9:07 PM EDTSpecial Marine WarningAKQ83 min
May 2, 9:12 PM EDTSpecial Marine WarningAKQ48 min
May 2, 9:30 PM EDTSpecial Weather StatementAKQWestmoreland45 min
May 2, 10:03 PM EDTSpecial Weather StatementAKQAmelia, Lunenburg, Nottoway, Prince Edward42 min
May 2, 10:04 PM EDTSpecial Marine WarningAKQ86 min
May 2, 11:27 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Henrico, James City, King and Queen, Middlesex and 7 more63 min
May 2, 11:39 PM EDTSpecial Marine WarningAKQ66 min
May 2, 11:43 PM EDTSpecial Weather StatementAKQAccomack62 min
May 3, 12:35 AM EDTSpecial Weather StatementAKQGloucester, Lancaster, Mathews40 min
May 3, 4:40 PM EDTSpecial Weather StatementAKQCaroline50 min
May 3, 5:02 PM EDTSpecial Weather StatementAKQPrince Edward43 min
May 3, 5:24 PM EDTSpecial Weather StatementAKQWestmoreland51 min
May 3, 5:27 PM EDTSpecial Weather StatementAKQMecklenburg48 min
May 3, 5:31 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, King William29 min
May 3, 5:39 PM EDTSevere Thunderstorm WarningAKQMecklenburg51 min
May 3, 5:44 PM EDTSpecial Weather StatementAKQDinwiddie, Nottoway46 min
May 3, 5:53 PM EDTTornado WarningAKQEssex, King and Queen, Lancaster, Middlesex, Richmond37 min
May 3, 6:17 PM EDTTornado WarningAKQLancaster, Middlesex, Northumberland, Richmond43 min
May 3, 6:21 PM EDTSpecial Marine WarningAKQ69 min
May 3, 6:29 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg46 min
May 3, 7:02 PM EDTSpecial Marine WarningAKQ58 min
May 3, 7:13 PM EDTSpecial Weather StatementAKQMathews32 min
May 3, 7:14 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville46 min
May 3, 7:23 PM EDTSpecial Marine WarningAKQ67 min
May 3, 7:32 PM EDTSpecial Weather StatementAKQAccomack43 min
May 3, 7:46 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin44 min
May 3, 7:47 PM EDTSpecial Marine WarningAKQ28 min
May 3, 7:59 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton46 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.